BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Back to Search Results |
| Model Number |
M00566470 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block e1: the device was returned from health care facility: (b)(6).Block h6: imdrf device code a1409 captures the reportable event of peg tube obstructed.Block h10: the returned endovive safety peg kit push method was analyzed.Visual inspection noted that there were no problems with the device exterior.A functional test was performed using a 0.035 inch guidewire that was inserted through the entrance of the feeding tube.However, difficulty advancing the guidewire was noted and the guidewire could not pass through the transition joint/barb connector.The barb connector was isolated by cutting the sides of the tubing that it was connecting.Visual inspection of inside the barb connector showed obstruction on the side usually connected to the feeding tube in the form of glue/adhesive.No additional problems with the device were noted.With all the available information, although no complaint was reported, boston scientific corporation (bsc) determined that the peg tube obstruction was likely caused by adhesive inside the hypo-tube of the transition joint.Adhesive is used during assembly, and it is likely that the obstruction was the result of incorrect placement or excessive use of adhesive, resulting in obstruction of the hypo tube.Therefore, the most probable root cause is manufacturing deficiency.Bsc initiated a corrective and preventive action (capa) investigation to determine the root cause of this problem.The hypo-tube inside the transition joint of the returned device was found to be blocked with adhesive.Investigation identified a potential scenario in which the tip of the glue dispenser touches the threaded tip of the barb as it moves into position for glue and torque at the mini bolster.This could cause glue to migrate into the lumen of the barb component and cause a blockage.An initial containment was implemented on (b)(6) 2023, and the pneumatic flow valve of the equipment was adjusted to ensure that the glue dispenser does not move into position until the barb is in the correct position, preventing the potential for this issue to reoccur.Additional corrections were implemented on (b)(6) 2024 to add 100% pin gage inspection after the mini bolster step for push method device types.An investigation to address this problem has been completed.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description
Boston scientific received an endovive safety peg kit push method from (b)(6) 2024.There was no reported allegation against the device but, this event has been deemed reportable based on the investigation finding of feeding tube occluded/blocked.Please see block h10 for full investigation details.There was no reported patient involvement, and it is unknown if this device was used in a procedure.
Event or Problem Description
Boston scientific received an endovive safety peg kit push method from osu medical center on (b)(6) 2024.There was no reported allegation against the device but, this event has been deemed reportable based on the investigation finding of feeding tube occluded/blocked.Please see block h10 for full investigation details.There was no reported patient involvement, and it is unknown if this device was used in a procedure.
Additional Manufacturer Narrative
Block e1: the device was returned from health care facility: (b)(6) center (b)(6) block h6: imdrf device code a1409 captures the reportable event of peg tube obstructed.Block h10: the returned endovive safety peg kit push method was analyzed.Visual inspection noted that there were no problems with the device exterior.A functional test was performed using a 0.035 inch guidewire that was inserted through the entrance of the feeding tube.However, difficulty advancing the guidewire was noted and the guidewire could not pass through the transition joint/barb connector.The barb connector was isolated by cutting the sides of the tubing that it was connecting.Visual inspection of inside the barb connector showed obstruction on the side usually connected to the feeding tube in the form of glue/adhesive.No additional problems with the device were noted.With all the available information, although no complaint was reported, boston scientific corporation (bsc) determined that the peg tube obstruction was likely caused by adhesive inside the hypo-tube of the transition joint.Adhesive is used during assembly, and it is likely that the obstruction was the result of incorrect placement or excessive use of adhesive, resulting in obstruction of the hypo tube.Therefore, the most probable root cause is manufacturing deficiency.Bsc initiated a corrective and preventive action (capa) investigation to determine the root cause of this problem.The hypo-tube inside the transition joint of the returned device was found to be blocked with adhesive.Investigation identified a potential scenario in which the tip of the glue dispenser touches the threaded tip of the barb as it moves into position for glue and torque at the mini bolster.This could cause glue to migrate into the lumen of the barb component and cause a blockage.An initial containment was implemented on (b)(6) 2023, and the pneumatic flow valve of the equipment was adjusted to ensure that the glue dispenser does not move into position until the barb is in the correct position, preventing the potential for this issue to reoccur.Additional corrections were implemented on (b)(6) 2024 to add 100% pin gage inspection after the mini bolster step for push method device types.An investigation to address this problem has been completed.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.Block h11 (correction): block d7a (sud reprocessed and reused?), block e2 (health professional?), (block h2 (if follow-up, what type?), and block h10 (additional mfr narrative) have been corrected.